advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From USA:

I am currently dating a man who has type 2 diabetes. He is 49. He takes 500 mg of Glucophage, but he takes it all at once instead of twice a day, as prescribed. He is experiencing erectile disfunction. Often, he can get an erection, but quickly loses it completely. Would that have anything to do with his diabetes and/or his medication? Perhaps it has something to do with the fact he is taking his full dosage all at once? Please advise if this erectile disfunction could be caused by either of the above medication/medical condition as I cannot seem to find anything referring to it as a side effect.

Answer:

It is unlikely that the medication is the cause. Diabetes can be a contributing factor in ED or erectile dysfunction. You do not indicate his glucose control, but poor control can lead to various complications, ED being one of them.

I would discuss this with his physician and would consider an evaluation with a specialist in ED.

ABS

DTQ-20040803085115
Original posting 4 Aug 2004
Posted to Complications and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.